Alert archive / South Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 31, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 5, 1999, 1:35 AM CDT for Codington County, South Dakota. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 1:35 AM CDT (06:35 UTC)
- Expired
- Jun 5, 1999, 2:25 AM CDT
- In force
- 50 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Codington County, SD
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:40 AM CDT | Thunderstorm Wind 61 | Grover, SD | Seventy mph winds brought down a large pine tree in Grover. |
| Jun 5, 1:45 AM CDT | Thunderstorm Wind 61 | Watertown, SD | Winds gusting to over 70 mph in Watertown blew a portion of the roof off of a house and destroyed the attached garage on another house. Near Watertown, a pole barn was destroyed, a hay bale was blown into a basement window of a house and part of their deck wa |
| Jun 5, 1:48 AM CDT | Thunderstorm Wind 70 | Florence, SD | Near Florence, winds to 80 mph tipped over and damaged a small shed, destroyed another storage shed, and also completely demolished a three stall garage. Also near Florence, a large barn was blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:15 PM CDT | Tornado Watch | SPC | 6 hr |
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:55 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 4, 8:55 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 955 PM CDT FRI JUN 4 1999 SEVERE WEATHER CONDITIONS CONTINUE FOR CENTRAL SOUTH DAKOTA. WILL CONTINUE TO MONITOR THE SITUATION AND ISSUE WARNINGS AND STATEMENTS AS NECESSARY. .ABR...TOR WATCH #383 FOR CNTRL SD UNTIL 06Z GUERRERO/GILLESPIE
In the hours before
Special weather statement, Jun 4, 8:11 PM CDT, 5 hours 24 minutes before
MNZ039-SDZ005>008-010-011-016>019-050135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 811 PM CDT FRI JUN 4 1999 ...TORNADO WATCH HAS BEEN CANCELLED FOR PARTS OF NORTHERN SOUTH DAKOTA... ...TORNADO WATCH REMAINS IN EFFECT THROUGH 1AM CDT FOR CENTRAL SOUTH DAKOTA... THE TORNADO WATCH ISSUED EARLIER FOR PARTS OF NORTHERN SOUTH DAKOTA HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. AT 800 PM CDT...THE SEVERE WEATHER WAS IN PROGRESS MOSTLY ACROSS EASTERN NORTH DAKOTA... NORTHERN MINNESOTA...AND SOUTHWESTERN SOUTH DAKOTA. HOWEVER... THE POTENTIAL FOR SEVERE WEATHER CONTINUES TONIGHT ACROSS NORTHERN SOUTH DAKOTA AND EXTREME WEST CENTRAL MINNESOTA AS A STRONG UPPER LEVEL DI6STURBANCE APPROACHES FROM SOUTHWEST SOUTH DAKOTA. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO AND YOUR FAVORITE NEWS SOURCE FOR THE LATEST WATCHES AND WARNINGS. GUERRERO
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:01 PM CDT | Tornado Warning | ABR | Jones | 54 min |
| Jun 4, 10:01 PM CDT | Tornado Warning | ABR | Jones | 49 min |
| Jun 4, 10:25 PM CDT | Tornado Warning | ABR | Lyman | 45 min |
| Jun 4, 10:53 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hyde | 62 min |
| Jun 4, 10:53 PM CDT | Severe Thunderstorm Warning | ABR | Hughes | 62 min |
| Jun 4, 10:58 PM CDT | Severe Thunderstorm Warning | ABR | Stanley, Sully | 62 min |
| Jun 4, 11:10 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 65 min |
| Jun 4, 11:19 PM CDT | Tornado Warning | ABR | Hughes, Sully | 36 min |
| Jun 4, 11:38 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Spink | 62 min |
| Jun 4, 11:38 PM CDT | Severe Thunderstorm Warning | ABR | Potter | 62 min |
| Jun 5, 12:02 AM CDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 33 min |
| Jun 5, 12:28 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 57 min |
| Jun 5, 12:37 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Spink | 33 min |
| Jun 5, 12:51 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Day | 64 min |
| Jun 5, 1:23 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 32 min |
| Jun 5, 1:29 AM CDT | Severe Thunderstorm Warning | ABR | Marshall | 61 min |
| Jun 5, 1:48 AM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 47 min |
| Jun 5, 1:50 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 50 min |
| Jun 5, 2:07 AM CDT | Severe Thunderstorm Warning | ABR | Big Stone, Traverse | 63 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.